umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
An Effective Algorithm for and Phase Transitions of the Directed Hamiltonian Cycle Problem
Computer Science Institute, Christian-Albrechts-University of Kiel, D-24118 Kiel, Germany.
Department of Computer Science and Engineering, Washington University, St. Louis, Missouri 63130, United States.
2010 (English)In: The journal of artificial intelligence research, ISSN 1076-9757, E-ISSN 1943-5037, Vol. 39, 663-687 p.Article in journal (Refereed) Published
Abstract [en]

The Hamiltonian cycle problem (HCP) is an important combinatorial problem with applications in many areas. It is among the first problems used for studying intrinsic properties, including phase transitions, of combinatorial problems. While thorough theoretical and experimental analyses have been made on the HCP in undirected graphs, a limited amount of work has been done for the HCP in directed graphs (DHCP). The main contribution of this work is an effective algorithm for the DHCP. Our algorithm explores and exploits the close relationship between the DHCP and the Assignment Problem (AP) and utilizes a technique based on Boolean satisfiability (SAT). By combining effective algorithms for the AP and SAT, our algorithm significantly outperforms previous exact DHCP algorithms, including an algorithm based on the award-winning Concorde TSP algorithm. The second result of the current study is an experimental analysis of phase transitions of the DHCP, verifying and refining a known phase transition of the DHCP.

Place, publisher, year, edition, pages
AAAI Press, 2010. Vol. 39, 663-687 p.
Keyword [en]
Hamiltonian cycle problem, traveling salesman problem, assignment problem, Karp-Steele patching, Boolean satisfiability
National Category
Discrete Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-82325DOI: 10.1613/jair.3109OAI: oai:DiVA.org:umu-82325DiVA: diva2:660511
Available from: 2013-10-30 Created: 2013-10-30 Last updated: 2017-12-06

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Jäger, Gerold
In the same journal
The journal of artificial intelligence research
Discrete Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 100 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf